Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 8, 2006, 10:44 PM CDT for Saint Tammany Parish, Louisiana; Pearl River County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2006, 10:44 PM CDT (03:44 UTC)
- Expired
- May 8, 2006, 11:30 PM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 9:02 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 8, 9:02 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 902 PM CDT MON MAY 8 2006 .UPDATE... LATEST UPPER AIR SOUNDING REVEALED NO CAP AND PW VALUE UP TO 1.9 INCHES. LCH CAPE VALUE WAS NEAR 2400 J/KG WITH A CAP THIS EVENING. NO CAP OFF OF LIX SOUNDING SHOULD EQUATE AROUND 3000 J/KG. LAPSE RATES ARE STEEPER AT LIX THAN LCH. IN ADDITION...12 KNOTS AT 850MB AND WNW AT 500 MB REVEALED WEAK SHEAR BUT VEERING WITH HEIGHT. WITH SVR WATCH OUT WITH GOOD BOX PLACEMENT...HAVE UPDATED ZONES AND GRIDS. && .PREV DISCUSSION... (ISSUED 226 PM CDT MON MAY 8 2006) DISCUSSION... EARLY THIS AFTERNOON THE FRONTAL BOUNDARY ACROSS THE AREA HAD MOSTLY DISSIPATED WITH SOUTHERLY FLOW SPREADING ACROSS THE PCWA AND DEW POINTS NEARING 70F IN THE NORTHERN PORTIONS OF OUR AREA. CONVECTION HAD NOT YET DEVELOPED ... BUT HAS BEGUN TO THE EAST. THERE REMAINS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING HOURS AS THE CAP WEAKENS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY AS SHORTWAVES MOVE ACROSS THE AREA IN ADVANCE OF THE COLD FRONT. THE FRONT SHOULD PUSH THROUGH ON THURSDAY...FOLLOWED BY HIGH PRESSURE DRY WEATHER THROUGH SATURDAY. THE NEXT CHANCE FOR RAIN WILL BE ON SUNDAY AS THE HIGH PRESSURE SHIFTS EASTWARD AND SHORTWAVES EMBEDDED WITHIN THE NORTHWEST FLOW MOVE ACROSS OUR AREA. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 8, 11:00 AM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON MAY 8 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WIND GUSTS AND SMALL HAIL. THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED IN COVERAGE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, May 8, 6:43 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 643 PM CDT MON MAY 8 2006 LAZ040-090016- ST TAMMANY- 643 PM CDT MON MAY 8 2006 ...STRONG THUNDERSTORM OVER SOUTHEAST ST TAMMANY PARISH... AT 630 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EDEN ISLE AND EAST LAKE PONTCHARTRAIN. A FEW MOTORISTS REPORTED PEA SIZED HAIL ON THE TWIN SPAN APPROACHING THE NORTHSHORE. THIS STORM WILL CONTINUE TO MOVE EAST AT 15 MPH. IN ADDITION...GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED JUST SOUTH OF SLIDELL THROUGH 715 PM. PERSONS IN AND AROUND THE MENTIONED AREAS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION IN CASE WARNINGS ARE ISSUED FOR THIS STORM. 18
Local storm report, May 8, 9:36 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
936 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM WATER SPOUT 5 S EDEN ISLE 30.16N 89.80W
05/08/2006 GMZ530 LA BROADCAST MEDIA
SEVERAL MOTORISTS REPORTED SEVERAL WATER SPOUTS AROUND
THE TWIN SPAN AND PEA SIZE HAIL.
0815 PM HAIL CROSSROADS 30.78N 89.77W
05/08/2006 E0.75 INCH PEARL RIVER MS LAW ENFORCEMENT
0826 PM HAIL 7 SE POPLARVILLE 30.77N 89.45W
05/08/2006 E0.75 INCH PEARL RIVER MS LAW ENFORCEMENT
0830 PM TSTM WND DMG CROSSROADS 30.78N 89.77W
05/08/2006 PEARL RIVER MS AMATEUR RADIO
TRAILER ROOF TAKEN OFF
0835 PM TSTM WND DMG 1 W CROSSROADS 30.78N 89.79W
05/08/2006 PEARL RIVER MS AMATEUR RADIO
TREES BLOWN DOWN ON LOCAL ROADS
&&Local storm report, May 8, 10:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL OSYKA 31.01N 90.47W
05/08/2006 E0.75 INCH PIKE MS LAW ENFORCEMENT
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:44 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 61 min |
| May 8, 8:34 PM CDT | Special Marine Warning | LIX | 56 min | |
| May 8, 9:06 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 54 min |
| May 8, 9:43 PM CDT | Tornado Warning | LIX | Washington | 47 min |
| May 8, 7:33 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 57 min |
| May 8, 8:20 PM CDT | Tornado Warning | LIX | Pearl River | 40 min |
| May 8, 8:45 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 30 min |
| May 8, 9:21 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.